Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 28, 2000, 5:42 PM CDT for Taney County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 28, 2000, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 28, 2000, 6:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Taney County, MO
The radar
The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:50 PM CDT | Thunderstorm Wind | Kirbyville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KSGF 282242
SVRSGF
MOC213-282330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT FRI JUL 28 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI
* UNTIL 630 PM CDT
* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR HOLLISTER...OR NEAR BRANSON...MOVING EAST
AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE
HAIL...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TANEYVILLE BY 550 PM CDT.
THE TOWNS OF KIRBYVILLE...OZARK BEACH...EDGEWATER BEACH...POWERSITE
AND RUETER ARE ALSO IN THE PATH OF THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3681 9322 3656 9330 3651 9324 3651 9279
3679 9278
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:33 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 28, 1:33 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 133 PM CDT FRI JUL 28 2000 INITIAL FORECAST PROBLEM WILL BE RAINFALL CHANCES TONIGHT WITH POSSIBLE FLOODING...AND OVERALL TEMPS. LATTER PERIOD PROBLEMS WILL BE THE CONTINUATION OF SHRA/TSRA AND TEMPS. COMPLEX OF SHRA/TSRA HAS MOVED INTO SE KS AND PORTIONS OF SW/CENTRAL MO. HOWEVER MOST OF THE HEAVY RAINFALL CONTINUES TO BE NORTH AND WEST OF THE CWA. ALSO A FEW SHRA CONTINUE TO FORM ALONG WEAK CONVERGENT LINE THAT DEVELOPED ALONG AN OUTFLOW BOUNDARY EARLY TODAY OVER CENTRAL AND SOUTH CENTRAL MO. AREA WIND PROFILES HAVE INDICATED A WEAK SHORT WAVE MOVING ACROSS NORTH CENTRAL OK...SOUTH CENTRAL KS WHICH HAS ENHANCED THE SHRA/TSRA IN SE KS SINCE NOON. THE LAST FEW DAYS HAVE BEEN HAVOC ON PRECIPITATION CHANCES OVER THE REGION. 50-60% TODAY HAS ALMOST BUSTED...WITH THE OVERALL TREND CONTINUING THE HIGH POPS THROUGH THE NEXT 24 HRS...AS PER LATEST MODEL RUN. ALTHOUGH THE HIGHER POPS TODAY SEEM TO FOLLOW LATEST TREND IN THE PRECIPITATION FIELD...THE UPPER LEVEL DYNAMICS SEEM TO BE PLAYING A BIGGER ROLE IN TODAYS COMPLEX THAN EARLIER RUNS. ALL MODELS INITIALIZED WELL THIS MORNING...WITH THE BEST 18Z TREND GOING TO THE AVN AS PER LATEST SATELLITE PICTURE. WILL LEAN TOWARD A COMBINATION OF THE ETA/AVN FOR SPEED AND OVERALL QPF FIELD. UPPER LOW OVER THE GREAT LAKES IS FORECASTED TO DEEPEN AND SLOWLY MOVE S/SW OVER IL BY SUN MORNING. THIS WILL CONTINUE THE CYCLONIC FLOW IN MOST OF THE CWA WITH WEAK SHORT WAVES EMBEDDED IN THE UPPER LOW TO PRODUCE AN UNSETTLED PERIOD THROUGH THE WEEKEND. WITH THIS IN MIND...WITH CONTINUE THE TREND OF MOSTLY CLOUDY THROUGH MONDAY WITH WIDELY SCATTERED SHRA/TSRA EACH DAY. DUE TO THE CLOUD COVER...TEMPS SHOULD BE 10 TO 15 DEGREES BELOW NORMAL...WITH MOST READINGS ONLY REACHING THE 80 DEGREE MARK. IN THE SHORT TERM...WILL NEED TO DISCUSS THE POSSIBLY OF FLOODING OVERNIGHT AS UPPER LEVEL SUPPORT AND SFC MOISTURE CONVERGE. PRECIPITABLE WATER VALUES INCREASE TO 2 INCHES THIS AFTN AND OVERNIGHT. A NEAR DUAL SUPPORT OF EXIT AND ENTRANCE REGIONS OF A JET DEVELOPING OVER THE CENTRAL U.S. THIS EVENING. WITH THIS...AND IN COMBINATION OF SFC FRONTOGENESIS...SHOULD PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. WILL COORDINATE WITH OTHER OFFICES TO DETAIL IF FFA IS NEEDED AND WHERE. WILL OUTLINE ZONE PATTERN TO CURRENT RADAR TREND. SHORT WAVE SHOULD MOVE SOUTH OF THE CWA...SOUTH CENTRAL MO THE LATEST...BY SAT AFTN. BUT WILL CONTINUE A SMALL POPS DUE TO THE INSTABILITY AND HIGH MOISTURE CONTENT ASSOCIATED WITH UPPER LOW. WILL LEAN TOWARD THE COOLER FWC NUMBERS ATTM. FCSTID = 25 SGF 64 77 62 80 / 100 50 30 30 JLN 64 81 63 82 / 100 50 30 30 UNO 66 77 63 80 / 100 60 30 30 VIH 63 77 60 78 / 100 40 30 30 .SGF... KS...NONE. MO...NONE. JLT
In the hours before
Special weather statement, Jul 28, 1:00 PM CDT, 4 hours 42 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUL 28 2000 ...HEAVY RAINFALL WITH LOCALIZED FLOODING OVERNIGHT... A STRONG SYSTEM DEVELOPING OVER NORTHERN KANSAS WILL MOVE SOUTHEAST ACROSS THE REGION THROUGH SATURDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS INITIALLY OVER SOUTHEAST KANSAS AND PORTIONS OF CENTRAL AND SOUTHERN MISSOURI...WILL INCREASE IN OVERALL COVERAGE AND INTENSITY DURING THE NEXT 12 HOURS. HIGH MOISTURE CONTENT OVER THE REGION...IN COMBINATION OF THIS STRONG UPPER LEVEL SYSTEM...WILL PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IN PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS. ALTHOUGH AN ISOLATED STRONG THUNDERSTORM...PRODUCING GUSTY WINDS UP TO 50 MPH...WILL ALSO BE POSSIBLE THIS EVENING...THE MAIN THREAT WILL BE TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. THESE STORMS MAY PRODUCE HOURLY RAINFALL RATES OF ONE TO TWO INCHES WHICH WILL RESULT IN LOCALIZED FLOODING. THOSE WITH OUTDOOR ACTIVITIES PLANNED SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND OVERNIGHT. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER BE AWARE OF THE INCREASE FLOODING POTENTIAL OVERNIGHT. .OUTLOOK FOR SATURDAY AFTERNOON THROUGH MONDAY... AN UNSETTLED PERIOD IS EXPECTED THROUGH MONDAY...WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS EACH DAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:54 PM CDT | Flash Flood Warning | SGF | Dent | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.